MAUDE Adverse Event Report: BECKMAN COULTER COULTER LH 750 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER COULTER LH 750 HEMATOLOGY ANALYZER; COUNTER, DIFFERENTIAL CELL
Catalog Number 6605632
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) evaluated the lh750 on 09/ 22/ 2016 and found the needle bellows was not draining fully causing a leak, and replaced tubing at pinch valve vl57a resolving the reported leak.While onsite, the fse also observed the backwash cup (rinse trough) in the probe wipe module was broken and the whole module was replaced.The instrument ran without any further issues and was verified and validated.(b)(4).
 
Event or Problem Description
The customer reported approximately 50ml of bloody fluid leaked under their coulter lh750 hematology analyzer, no alarms were generated and the leak was not contained within the instrument; service was dispatched.The customer was wearing personal protective equipment (ppe) consisting of gloves, lab coat, and eye protection when the leak was identified and there was no biohazard exposure to mucous membranes or open wounds.There was no death, injury, or change to patient treatment and no erroneous results were generated in connection with the reported event.

Brand Name
COULTER LH 750 HEMATOLOGY ANALYZER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 south kraemer boulevard
brea CA 92821 6232
MDR Report Key6028727
Report Number1061932-2016-00842
Device Sequence Number19006582
Product Code GKZ
UDI-Device Identifier15099590264772
UDI-Public(01)15099590264772(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K061574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6605632
Was Device Available for Evaluation? Yes
Device Age12 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Initial Report FDA Received Date10/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1